Flash Flood, Navajo
- When
- August 8, 5:30 PM MST to 7:00 PM MST
- Where
- Navajo County, Holbrook
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.400, -110.321 (the zone’s center; the record gives no point)
Water was flowing over Highway 191 between Sanders and St Johns. Water was also flowing over Highway 77 between Holbrook and Snowflake.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
Water was flowing over Highway 191 between Sanders and St Johns. Water was also flowing over Highway 77 between Holbrook and Snowflake.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 8, 2:15 PM MST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...RETRANSMISSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 215 PM MST TUE AUG 08 2006 .SYNOPSIS...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH THE REST OF THE WEEK. && .DISCUSSION...CONVECTION HAS BEGUN OVER THE CHUSKA MOUNTAINS...THE MOGOLLON RIM...THE WHITE MOUNTAINS...AND THE MOUNTAINS OF SOUTHERN YAVAPAI COUNTY. A FEW OF THESE STORMS HAVE DELIVERED RAINFALL RATES TOPPING AN INCH PER HOUR. MID LEVEL SUBSIDENCE SEEMS TO BE KEEPING A LID ON STORM DEVELOPMENT FURTHER NORTH. THE UPPER LEVEL RIDGING PATTERN WHICH EXTENDS FROM NORTH CENTRAL NEW MEXICO TO YUMA WILL CHANGE BUT LITTLE THROUGH THE FORECAST PERIOD. MOISTURE WILL BE REPLENISHED FROM THE SOUTH FROM TIME TO TIME MAKING FOR REGULARLY OCCURRING AFTERNOON AND EVENING THUNDERSTORM. MODELS CONTINUE TO SHOW A WEST COAST TROUGH PASSING NORTH OF THE STATE ON FRIDAY AND SATURDAY. INCREASED MOIST SOUTHERLY FLOW AHEAD OF THE TROUGH AND SLIGHTLY GREATER SHEAR WITH THIS FEATURE COULD PRODUCE MORE ORGANIZED CONVECTION ON THOSE DAYS. && .AVIATION...FOR THE 00Z PACKAGE...AREAS EAST OF A 4 CORNERS TO PRESCOTT LINE CAN EXPECT SCATTERED THUNDERSTORMS TO CONTINUE UNTIL SUNSET AND THEN TRANSITION TO AREAS OF SHRA WITH ISOLD TSTORMS THROUGH THE EARLY MORNING. WEST OF THIS LINE THE AIRMASS HAS LESS MOISTURE AND MORE STABILITY. THUS THE WDLY SCT TSTORMS IN THIS AREA SHOULD DIMINISH TO SKC-SCT150 AFT 03Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && HOWARD/41
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 0930 AM MST TUE AUG 8 2006 AZZ004>018-037>040-090700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 0930 AM MST TUE AUG 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY EXPECT SCATTERED THUNDERSTORMS SOUTHEAST OF A LINE FROM WINDOW ROCK TO FLAGSTAFF TO PRESCOTT. LESS ACTIVITY WILL OCCUR NORTHWEST OF THAT LINE. CONVECTION SHOULD BEGIN BY LATE MORNING. EXPECT LITTLE STORM MOTION SOUTHEAST OF A LINE FROM HOLBROOK TO PAYSON. ELSEWHERE...STORMS WILL TRACK FROM SOUTHWEST TO NORTHEAST. THE GREATEST POTENTIAL HAZARD TODAY WILL BE A MODERATE RISK OF FLOODING UNDER SLOW MOVING STORMS IN AREAS THAT HAVE ALREADY RECEIVED HEAVY PRECIPITATION IN RECENT DAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXPECT SCATTERED THUNDERSTORMS EACH AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HOWARD
The Flagstaff radar (KFSX), 122 km away, was scanning. The volume nearest the first event began at 00:30 UTC.
2 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2006Every state in 2006This day in weather historyWarnings in Arizona, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529557, 5529556.